Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


super high creatine kinase
Feb 25, 2011

hi, i have been taking truvada + isentress for only a couple of weeks and i felt pretty good, but i just changed to truvada + prezista/norvir. The reason is that isentress increased my creatine kinase up to almost 5000 (normal is 200 according to my Dr). I really hate it because isentress is supposed to have less side efects and now with prezista i'm terrified i will become a monster (aka lipodystrophia) or get cardiovascular diseases (high cholesterol, triglycerides) . Why do all hiv medicines have so harsh side effects? Do the pharma companies want us to get better or get us killed? Do you think theres a chance to return to truvada? how really frequent are fat-related side effects of prezista? Sorry if i was a little hysterical, please i encourage you to answer my questions despite it.

Response from Dr. Henry

The risk for severe lipodystrophy with ritoanvir/darunavir + Truvada compares favorably to other regimen. That regimen has been a favored one in our clinic for several years with generally outstanding results. Perhaps 5-10% have problems with rash, GI problems-rarely significant fat/lipid problems. The risk for resistance is likely lower with your current regimen than with the raltegravir regimen so there actually may be some advantage to it for some patients. KH



Previous
i just started to take spirulina today and wondering
Next
Norvir Heat Stable tabs Bad side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement